Alert archive / Idaho / Frost Advisories in 2021
Frost Advisory 11, NWS Pocatello, ID
NWS Pocatello, ID issued this frost advisory at Sep 21, 2021, 1:32 PM MDT for 8 counties in Idaho. It took effect at Sep 22, 2021, 3:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2021, 1:32 PM MDT (19:32 UTC)
- In effect from
- Sep 22, 2021, 3:00 AM MDT
- Expired
- Sep 22, 2021, 9:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.5 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2472 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
708 WWUS75 KPIH 211932 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 132 PM MDT Tue Sep 21 2021 IDZ052>054-221000- /O.NEW.KPIH.FR.Y.0011.210922T0900Z-210922T1500Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 132 PM MDT Tue Sep 21 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... * WHAT...Temperatures as low as 33 may result in frost formation. * WHERE...Upper and Lower Snake River Plain, and the Arco Desert. * WHEN...From 3 AM to 9 AM MDT Wednesday. * IMPACTS...Frost can kill or injure sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
2 follow-up statements
495 WWUS75 KPIH 220730 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 130 AM MDT Wed Sep 22 2021 IDZ052>054-221500- /O.CON.KPIH.FR.Y.0011.210922T0900Z-210922T1500Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 130 AM MDT Wed Sep 22 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Temperatures as low as 33 may result in frost formation. * WHERE...Upper and Lower Snake River Plain, and the Arco Desert. * WHEN...From 3 AM to 9 AM MDT Wednesday. * IMPACTS...Frost can kill or injure sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
900 WWUS75 KPIH 221443 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 843 AM MDT Wed Sep 22 2021 IDZ052>054-221545- /O.EXP.KPIH.FR.Y.0011.000000T0000Z-210922T1500Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 843 AM MDT Wed Sep 22 2021 ...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING... The Frost Advisory will be allowed to expire at 9 AM MDT this morning as temperatures warm into the upper 30s and lower 40s. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at Sep 21, 1:32 PM MDT, 0 minutes earlier.
Area forecast discussion, Sep 21, 1:32 PM MDT, 0 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 132 PM MDT Tue Sep 21 2021 .SHORT TERM...Tonight through Thursday night. Looking at satellite imagery early this afternoon, we see a transient high pressure ridge advancing across the region which will bring a continuation of dry conditions with warm daytime temperatures and cool overnight lows through Wednesday. Temperatures are expected to dip into the lower 30s across the Snake River Plain once again tonight and thus a Frost Advisory has been issued. Looking out into the NE Pacific, we see a broad upper trough advancing toward the NW coast with a potential split developing in the SW quadrant. The models have been waffling between a split and a consolidated trough dumping into the NW states Wednesday night Thursday. Current operational runs of the GFS and NAM favor something closer to a consolidated trough which would result in isolated light showers developing across the region whereas the National Blend of Models is sticking with a dry solution more characteristic of a split trough passage. The current forecast is dry and we will allow that to ride for now. Daytime temperatures should warm nicely ahead of the trough tomorrow and then cool some behind the trough Thursday but still remaining above normal. Huston .LONG TERM...Friday through next Tuesday. Benign weather is expected through the weekend into early next week. Temperatures will remain 10 to 15 degrees above normal as high pressure remains over the region. Deterministic models differ somewhat on the amplitude of the ridge, but all are signaling dry conditions at least through Monday night. Model ensembles put highs in the lower elevations in the upper 70s to low 80s. Ridging is expected to move to the east Monday night as a trough makes landfall sometime between Monday night and Tuesday morning. Hinsberger && .AVIATION...High pressure will remain in control for another 24 hours. Satellite imagery shows mostly clear skies over much of the western states. Terminals should see VFR conditions with light winds today and tonight. Tomorrow, an upper trough will push in from the west, and may result in some stronger winds at KSUN in their 18Z to 00Z period tomorrow. Hinsberger && .FIRE WEATHER...High pressure is in place for today, but a dry cold front is expected to sweep through the region tomorrow evening. Winds are expected to increase tomorrow afternoon with gusts to around 25 mph in the Arco Desert. Wednesday humidity will bottom out around 15 percent in that area, but widespread critical conditions are not expected. Thursday will see an improvement in humidity and a lower wind speeds. The trough may bring a few drops of rain to fire weather zone 427 sometime tomorrow evening as shown by a few weather models. Warm and dry weather will be in place through the weekend and into early next week. Hinsberger && .PIH WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 3 AM to 9 AM MDT Wednesday for IDZ052>054. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.